Hi everybody

I finished my 7th chemo on 3rd December and the onc decided to cancel the 8th and final one (Taxol, Carboplatin with Avastin included since 5th chemo) as I was hospitalised before the scheduled 8th one on 23rd December with neutropenic sepsis and had low haemoglobin and needed blood transfusions.

My hair has started to grow very slowly and it's very fluffy and white! I am starting Avastin on 14th January for one year, and I assumed that my hair will continue to grow while on this treatment, but I've just read that one of the side effects of Avastin is hair loss! I know this probably sounds ridiculous in the grand scheme of things, but I am so disappointed that I will be bald for another year . Have any of you had hair growth while on Avastin ?


10 Replies

  • Hi Juliet55. Very glad you are coming to the end of your treatment. Sounds like a rough ride. I just wanted to tell you that my first line chemo was carbo/taxol/avastin for 6 cycles and then I continued with avastin every 3 weeks. I found avastin relatively easy to deal with. I had some joint pain and some sinus snd teeth problems but nothing I couldn't deal with. I found my hair grew really well and I got a lovely cut within 2 months of stopping the frontline. I believe that some hair thinking can affect some women but not in my case. The best of luck to you going forwards and well done again for getting through it. X

  • Wow! Haircut after 2 months - amazing! Thanks for this response and your good wishes!


  • Hi. In my case my hair grew back quickly after stopping carbo/taxol. Avastin hasn't affected the growth at all. Hope all goes well for you.

  • Thank you!

  • Hi Juliet

    I had avastin last year and can confirm it doesn't affect your hair.

    Macmillan have good advice on possible side-effects of drugs. Here's their entry for Bevacizumab (Avastin). All possibilities are listed though no patient experiences them all.


  • Thanks so much Whippit. I know everyone can have a different reaction, but did you suffer any of these side effects?


  • Hi Juliet, It's difficult to say what side effects I had from Avastin as I started taking it with carbo-platin and gemcitibane, and after a couple of months the Avastin caused my blood pressure to rise so I was put on tablets for that which also cause joint ache.

    I experienced a blocked nose and nose bleeds, joint ache and a raised blood pressure that was managed with medication. All these are associated with Avastin. None of them were impossible to manage. An aspirin or two helped with the joint ache but my nose blocks to this day - some 2 years after stopping treatment.

    I hope you have a good response to Avastin. We're lucky to have had it.

    xx Annie

  • Thanks Annie - I agree, we are very lucky to have the treatments available to us


  • Hi Juliet,I was on avastin also,hair grew straight away,actually it started growing the 2nd last treatment of carbo/taxol.Did experience joint pain,esp in my legs.x

  • I had 6 rounds of chemo, which finished in July 2015, and have just had session 11 of 18 of Avastin for stage 4 OC. My hair is growing back quickly now, and as red as it was before the treatment started. I have experienced fatigue throughout all my treatment, but for the last few weeks I've been having light nosebleeds, lots of sneezing, plus a sore tongue.

    However, I am so grateful for all the treatment I've received for the past year, and my CA level has come down from 594 upon diagnosis to 60.

You may also like...